January 21, 2010 at 12:48 am #34903rick-kampMember
I had a reaction to the Oxaliplatin also at my last infusion. That was about 2 weeks ago. My oncologist said the same thing that he wants me to stay on it so has taken some additional precautions: I’m to take prednisone/steroids the night before and morning of my next Ox. treatment and they will give me some benydrl and different steroids through IV immediately before the Ox. infusion. In addition, they will slow the infusion rate down to 3 hours instead of 2. I will have my next treatment of this coming up on Tuesday so I’ll try to remember to post how that went.
I’m in the same boat though – I want to keep going on what is working for me!!!! This is a little risky and the Onc gives me about a 50/50 chance that this will work without another allergic reaction and is more concerned about the possibility of anaphalactic shock. I’m praying for the best!
RickJanuary 21, 2010 at 12:15 am #34902lainyParticipant
Oh, Suzanne I am so sorry for what you had to go through yesterday. How awful. I hope they find a solution for you. Geez, like you don’t have enough to go through? That must have been so scary. Good luck on the next round.January 20, 2010 at 9:45 pm #3097suzannegmMember
Well, I went for chemo yesterday (treatment #7) and had a more interesting day than I was expecting. I had finished getting my pre-meds, and was less than 5 minutes into getting the Oxaliplatin when my mouth, tongue and lips got a horrible burning and tingling sensation. Then my hands and feet started itching and burning and the rest of my body started tingling. I got light-headed, started getting nauseated then threw up, then got extremely severe abdominal and leg cramps. The nurse immediately gave me benedryl, checked my blood pressure which was very low, also gave me more anti-nausea meds, pepcid, ativan (because I was hyperventilating). After about 15 minutes the itching and burning started to lessen but the cramps were still really bad. The cramps eventually stopped but I’m not sure how long it took, as I was pretty out of it due to the meds they gave me. They wanted me to stay because they hadn’t seen the cramps before as part of an allergic reaction, but all the other symptoms they had seen before. I slept for about 2 hours at the cancer center then went home and slept for another 2. I feel fine today, thank God! I was completely freaked out yesterday, I’ve never had a reaction to chemo before and that was a scary one. I thought I was going to end up in the hospital. No one can explain why all of the sudden I’ve become allergic to Oxaliplatin. I’ve not changed or added any medications or foods so I’m stumped.
They’re working on a solution so that I can stay on the Oxaliplatin because it seems to be working (for now). There is a treatment where they may try to desensitize me to it but I don’t really have a lot of detail. Has anyone had to be desensitized before due to an allergic reaction to chemo drugs, or any experience with allergic reactions and what was done as far as staying on the same chemo drug or switching to a new treatment? I don’t know what my chemo options are if I can’t continue with the Folfox treatment. Thanks for your help.
- You must be logged in to reply to this topic.